It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Birth Control Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-20-2005, 06:31 AM   #1
Junior Member
(female)
 
Join Date: Feb 2005
Posts: 15
h3yd00 HB User
side effects of stopping the pill?

I decided to stop taking my pill, I didn't refill my prescription when it was time. I'm 29, I smoke, etc.

I was due to start new pack last Saturday. Mid afternoon, I became short of breath and dizzy. This didn't happen again until the following Wed, and has been consistent every day since. I went to the dr to have tests done: EKG, lung scan, asthma test, blood work, thyroid check, etc. Everything came back normal, so my doc said it's anxiety attacks and wants to put me on Zoloft.

I never had this problem before, could it be the drastic estrogen drop? I've been on the pill for 11 years, are there side effects when you come off? I've also been crying for no reason.

I also started a progestin only pill yesterday, hoping that would help even me back out. Within an hour of taking it, I had another "attack" and have been fairly dizzy.

 
Sponsors Lightbulb
   
Old 02-20-2005, 08:47 AM   #2
Senior Veteran
(female)
 
Join Date: Oct 2004
Posts: 688
Rms11 HB User
Re: side effects of stopping the pill?

I suppose it could be a withdrawl from the hormone. You should talk to your gyn about this.

 
Sponsors Lightbulb
   
Old 02-20-2005, 09:14 AM   #3
Senior Veteran
(female)
 
Join Date: Aug 2004
Location: Suburban P
Posts: 1,894
GLSheridan HB User
Re: side effects of stopping the pill?

Quote:
Originally Posted by h3yd00
I decided to stop taking my pill, I didn't refill my prescription when it was time. I'm 29, I smoke, etc.

I was due to start new pack last Saturday. Mid afternoon, I became short of breath and dizzy. This didn't happen again until the following Wed, and has been consistent every day since. I went to the dr to have tests done: EKG, lung scan, asthma test, blood work, thyroid check, etc. Everything came back normal, so my doc said it's anxiety attacks and wants to put me on Zoloft.

I never had this problem before, could it be the drastic estrogen drop? I've been on the pill for 11 years, are there side effects when you come off? I've also been crying for no reason.

I also started a progestin only pill yesterday, hoping that would help even me back out. Within an hour of taking it, I had another "attack" and have been fairly dizzy.

Although it isn't likely, anything is possible.

 
Old 02-23-2005, 05:08 AM   #4
Junior Member
(female)
 
Join Date: Feb 2005
Posts: 15
h3yd00 HB User
Re: side effects of stopping the pill?

Well, in all of my web searches, this is all I found. But, at least it isn't just me. Maybe I am a rarity.

irth Control Pill Symptoms
Question: I am 34 years old, exercise daily, have 14.7 % bodyfat, have always been healthy and I don't get sick often. My husband and I would like to starta family so I went off the birth control pill (Orthonovum 135) in January 1997 which Ihad been on for 14 years. I had no trouble while on the pill. However, about three weeks after stopping it, I had the following adverse side effects which are still plaguing me, but aren't quite as severe as their onset. These include dizziness, nausea, vertigo, claustrophobia, sweaty palms, night sweats, hot flashes, extreme adrenaline rushes, nervousness, sleeplessness, shaky legs at night, and bouts of trouble breathing. My chest feels heavy and I'm not able to catch my breath or breath deeply, seeing spots in my vision, dishydrosis (a skin irritation with an unknown cause that gets worse with stress) on my inner hand, racing heart, etc. During this time I've been sick with a cold for two weeks out of each month. The gynecologist could not find anything wrong with me after a series of tests. My physician tried many blood tests and all were normal. The one test that did come back abnormal was the Adrenal Stress Test which showed my cortisol levels to be abnormally high in the afternoon and at night. For this, I am taking magnesium, phosphotidylserine (an amino acid), and trace amounts of DHEA. I am eating a lot of protein and have cut back on complex carbohydrates (starches), sugar, caffeine, and alcohol (all of which I was suddenly intolerant of with the onset of these symptoms). I have not started to menstruate since my last pill in January, even with a 15 day progesterone supplement recommended by my physician. This means I'm not producing enough estrogen. Because of the timing of my symptoms and going off the pill I attribute the symptoms to lack of progesterone and estrogen which is, in a sense, menopause or perimenopause. I have been taking flaxseed oil, dong quoi, and soy products to help alleviate my symptoms as well as build up my estrogen. I'm feeling better but am not totally well yet. I'm waiting for results from a FSH and LH test. It appears that not many doctors know the effects of going off the pill. Is what I'm experiencing normal? Have other women had the same problems? How long does it usually take for the system to work correctly, and to be able to get a normal period? Could I have damaged my reproductive organs or system by staying on the pill for so long? Why am I feeling so bad? Is this what menopause feels like? Any suggestions on what more I can do besides wait? Going back on the pill is not an option.

 
Old 02-24-2005, 12:01 PM   #5
Newbie
(female)
 
Join Date: Feb 2005
Posts: 1
brithart HB User
Re: side effects of stopping the pill?

interestingly, i have recently had the exact same issues you are speaking about... i am 28 years old, very active and in good shape, an occasional smoker and am overall very healthy. i stopped my pill (alesse) about two weeks ago and within 5 days or so, i experienced what i believed to be a major anxiety attack. my vision was strange, i was exceptionally dizzy and was shaking, i felt feelings of agorophobia (i was out of the country and was in a public plaza) and general fear (which i attributed to feeling these physical manifestations i had not experienced before). these severe symptoms lasted for about an hour but less intense side affects have remained and still exist. i also visited the doctor who did a full physical and a great deal of blood work, finding nothing wrong. he chalked the issues up to anxiety disorder and recommended zoloft as well.

i am currently awaiting some answers from my gyn regarding this matter and am seeing psychological counsel regarding whether zoloft is truly what is necessary... i have a feeling this could be birth control pill related for sure and am very apprehensive about taking another daily medication unless absolutely necessary. if i am able to find anymore information regarding this matter, i will certainly keep you posted.

 
Old 02-26-2005, 07:16 PM   #6
Junior Member
(female)
 
Join Date: Feb 2005
Posts: 15
h3yd00 HB User
Re: side effects of stopping the pill?

Please keep me posted on what you find. As it stands, you and I are among about 1 other person in the world.

My pharmacist did say he'd heard the same complaints, and it should hopefully even out in a month or so. Doctors said the same thing, but they really don't know enough about the pill's effects on our hormones to really say for sure.

Ironic, it started as soon as I stopped the pill.

 
Old 01-07-2006, 04:05 PM   #7
Senior Member
(female)
 
Join Date: Nov 2005
Posts: 106
Aintgotaclue HB User
Re: side effects of stopping the pill?

Sorry for bumping this up from the bottom of the archives but I'm really struggling for info about similar isues. This seems to be very rare and the closest thing I've found to describe how I've been feeling.

I've recently posted about my concerns but was wondering if anone else had any info to add to this post or if h3yd00 or bithart are still lurking about.... How did things progess and did either of you find any answers.

Many thx.

 
Old 01-24-2006, 12:14 PM   #8
Senior Member
(female)
 
Join Date: Nov 2005
Posts: 106
Aintgotaclue HB User
Re: side effects of stopping the pill?

" bump "

Plz help ......... anyone ????????

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Progesterone cream side effect? odcdfm Menopause 3 04-26-2010 06:32 AM
Hormone Therapy (Chemical Castration) Side Effects... able5 Cancer: Prostate 9 01-26-2008 08:38 AM
Side Effects from Going Off The Pill... Sutton2007 Birth Control 5 10-20-2007 05:53 PM
Side effects of stopping the pill... rlf0286 Birth Control 2 03-30-2007 01:16 PM
Fiance got on Yasmin.......TERRIBLE side effects!! Need advice PLZ!! Josh_B Birth Control 5 12-28-2006 07:16 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 04:05 AM.



Site owned and operated by HealthBoards.com™
Terms of Use © 1998-2014 HealthBoards.com™ All rights reserved.
Do not copy or redistribute in any form!